MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LOW PROFILE BROACH HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. LOW PROFILE BROACH HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71364021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the low profile broach handle was found to be broken.It is unknown when this malfunction occurred and if there was any procedure complication.No injuries to any patient.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the strike plate is broken off low profile broach handle.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LOW PROFILE BROACH HANDLE
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10825425
Report Number1020279-2020-06388
Device Sequence Number17174747
Product Code JDG
UDI-Device Identifier03596010479112
UDI-Public03596010479112
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71364021
Device Catalogue Number71364021
Device Lot Number06BM01444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer11/05/2020
11/29/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date11/11/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1